Alert archive / Florida / High Surf Advisories in 2018
High Surf Advisory 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this high surf advisory at Mar 19, 2018, 2:56 PM CDT for Bay County, Gulf County, Florida. It took effect at Mar 20, 2018, 1:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2018, 2:56 PM CDT (19:56 UTC)
- In effect from
- Mar 20, 2018, 1:00 PM CDT
- Expired
- Mar 21, 2018, 7:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Mar 19, 2:42 PM CDT, 14 minutes earlier.
Area forecast discussion, Mar 19, 2:42 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
342 PM EDT Mon Mar 19 2018
.NEAR TERM [Through Tuesday]...
Showers and storms developed along the coastal front early this
afternoon as the low-level wind field strengthened. As expected,
these storms have increased in intensity and coverage as they slowly
spread east/northeast. The complex of storms as a whole is generally
moving eastward where the MCS maintenance is most favorable, likely
due to westerly deep layer winds. The main threat with supercells
embedded within this cluster will be damaging winds and hail, though
a low-end tornado threat also exists. There's consensus among hires
models that this complex of storms will move out of the region late
this evening. Then, late tonight, showers and possibly isolated
thunderstorms are expected along the cold front as it moves through
the Tri-State region. These storms are expected to remain sub-
severe. However, the front is not expected to clear the southeast
Big Bend before mid-afternoon tomorrow and re-intensification of
storms are expected. For a small window of time mid-morning through
mid-afternoon there will be a greater potential for severe weather
than last night or today around Taylor, Lafayette, and Dixie
counties. All modes of severe weather will be possible, with the
threat for severe hail being a bit greater than today. Around mid-
afternoon, storms will clear the southeast Big Bend, with cloudy
conditions filling in across the entire region behind a brief period
of clearing.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
Cold front will be situated south of the CWA, across the Florida
peninsula, by the start of the short term. Surface flow will
become northwest with nearly zonal upper level flow Tuesday night
but as the upper level trough axis shifts eastward the upper level
flow will become more northwestward. Behind the front, drier air
will move in with PW values less than 0.5 inches and no
precipitation expected through the short term. With the northwest
flow and behind the front, highs on Wednesday will be considerably
cooler than Tuesday, with highs in the mid to upper 60s, around 5
to 8 degrees below normal. Lows will be in the lower to mid 40s
Tuesday night with the upper 30s to low 40s on wednesday night.
.LONG TERM [Thursday Through Monday]...
High pressure across the lower Mississippi Valley will slide
across the CWA on Friday. This will bring the surface winds to a
southerly direction, helping to increase temperatures and moisture
for the weekend into next week. Low end rain chances return for
Sunday and Monday, but are mainly limited to 20 percent.
&&
.AVIATION [Through 18Z Tuesday]...
A line of SHRA/TSRA is currently pushing NE across the forecast
area. Conditions will generally be IFR/MVFR with periods of LIFR.
Fog potential tonight will be influenced by winds, but is a
possibility at all terminals. Another round of SHRA/TSRA will be
possible around day break. Strong gusty winds may be associated
with any TSRA. Otherwise expect SW winds generally around 10 kts,
increasing and becoming westerly Tuesday.
&&
.MARINE...
A cold front will move through the marine area on Tuesday with the
pressure gradient causing increased winds Tuesday into Wednesday.
Have upgraded the Gale Watch to a Gale Warning and this is for
gusts rather than sustained winds. Winds and seas will weaken for
the end of the week into the weekend.
&&
.FIRE WEATHER...
A drier airmass will filter into the region behind a strong cold
front with the driest conditions expected Wednesday and Thursday.
Winds will also be breezy both Tuesday and Wednesday but with the
recent widespread rains and with more on the way, available fuel
moisture is above critical levels and red flag conditions are not
expected.
&&
.HYDROLOGY...
Widespread rainfall amounts of 1-2 inches have fallen across the
area with isolated amounts up to around 5 inches. An additional
one to two inches is possible with isolated higher amounts,
particularly in the stronger storms. With these amounts, a few
rivers could reach action stage. In addition, with the heavier
rainfall, minor localized flooding will be possible. After
tomorrow, rain is not forecast through the end of the week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 77 44 67 40 / 60 60 0 0 0
Panama City 67 70 48 66 47 / 60 30 0 0 0
Dothan 65 71 42 65 39 / 40 10 0 0 0
Albany 67 75 42 65 38 / 60 20 0 0 0
Valdosta 67 79 43 65 38 / 60 70 0 0 0
Cross City 68 76 45 68 40 / 60 60 0 0 0
Apalachicola 68 72 47 67 44 / 50 60 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Tuesday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory from 2 PM EDT /1 PM CDT/ Tuesday to 8 AM EDT
/7 AM CDT/ Wednesday for Coastal Bay-Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory from 5 AM to 8 PM EDT Wednesday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
Gale Warning from 2 PM Tuesday to 5 AM EDT Wednesday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
Small Craft Advisory from 8 AM to 2 PM EDT Tuesday for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Humphreys
MARINE...Fieux
FIRE WEATHER...Barry
HYDROLOGY...FieuxIn the hours before
Special weather statement, Mar 19, 11:42 AM CDT, 3 hours 14 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1242 PM EDT MON MAR 19 2018 FLZ013-014-026-191730- Liberty FL-Calhoun FL-Inland Gulf FL- 1242 PM EDT MON MAR 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GULF...SOUTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND SOUTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 130 PM EDT/1230 PM CDT/... At 1242 PM EDT/1142 AM CDT/, National Weather Service doppler radar indicated a strong thunderstorm 15 miles northwest of Stonemill Creek, or 17 miles southwest of Blountstown, moving east at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Blountstown, Stonemill Creek, Orange, Bristol, Abe Springs, Sharpstown, Jensen Place, Central City, Red Hill, Marysville, Scotts Ferry, Kennys Mill, Estiffanulga, Kern, Wilma, Frink, Kinard, Lewis, Woods and Hugh Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3024 8539 3042 8539 3042 8488 3003 8495 TIME...MOT...LOC 1642Z 283DEG 24KT 3033 8532 30-PULLIN
Special weather statement, Mar 19, 12:23 PM CDT, 2 hours 33 minutes before
Special Weather Statement National Weather Service Tallahassee FL 123 PM EDT MON MAR 19 2018 FLZ008-010-012-112-191815- Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL- 123 PM EDT MON MAR 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAY...SOUTHEASTERN WALTON AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 215 PM EDT/115 PM CDT/... At 123 PM EDT/1223 PM CDT/, National Weather Service doppler radar indicated a strong thunderstorm 10 miles north of Panama City Beach, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lynn Haven, Ebro, Nixon, Betts, Bayhead, West Bay, Southport, Fountain, Singer Road, Recota Beach, Saunders, Bayou George, Camp Flowers, Gainer Spring, Bennett, Pine Log, Youngstown, Cairo, Porter Lake and Vicksburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3054 8539 3024 8539 3026 8590 3044 8592 TIME...MOT...LOC 1723Z 263DEG 26KT 3036 8583 30-PULLIN
Special weather statement, Mar 19, 1:53 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
253 PM EDT MON MAR 19 2018
GAZ157-158-191945-
Grady GA-Thomas GA-
253 PM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY AND THOMAS
COUNTIES UNTIL 345 PM EDT...
At 253 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles southwest of Thomasville, moving east at
35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cairo, Thomasville, Boston, Ochlocknee, Pavo, Coolidge, Barwick,
Thomasville Municipal A/P, Dillon, Enon, Everett, Merrillville,
Chastain, Grady Co A/p, Moncrief, Patten, Eason, Dawesville, Pine
Park and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3066 8375 3068 8415 3092 8422 3104 8399
3104 8380 3103 8379 3103 8378 3104 8378
3104 8374 3074 8374
TIME...MOT...LOC 1853Z 255DEG 30KT 3074 8408
30-PULLINSpecial weather statement, Mar 19, 2:13 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
313 PM EDT MON MAR 19 2018
GAZ142>145-192000-
Miller GA-Baker GA-Mitchell GA-Early GA-
313 PM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...CENTRAL
MITCHELL...NORTHWESTERN BAKER AND EAST CENTRAL EARLY COUNTIES UNTIL
400 PM EDT...
At 313 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Colquitt, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Colquitt, Newton, Damascus, Hawkinstown, Mimsville, Crestview,
Harmony Church Rd/hwy 45, Jeterville, Elmodel Wma, Bethany and
Milford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3138 8430 3127 8427 3118 8475 3127 8481
3144 8440
TIME...MOT...LOC 1913Z 248DEG 28KT 3125 8468
30-PULLINLocal storm report, Mar 19, 2:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 SSW THOMASVILLE 30.82N 83.99W
03/19/2018 THOMAS GA 911 CALL CENTER
TREE DOWN ON WEST JACKSON STREET NEAR THE
DOLLAR GENERAL STORE.
&&
DVDSpecial weather statement, Mar 19, 2:45 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
345 PM EDT MON MAR 19 2018
FLZ019-GAZ159-160-192015-
Madison FL-Brooks GA-Lowndes GA-
345 PM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...LOWNDES
AND SOUTHEASTERN BROOKS COUNTIES UNTIL 415 PM EDT...
At 345 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles north of Madison, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Madison, Lake Park, Quitman, Valdosta, I-75 At Exit 16, Remerton,
Dasher, Twin Lakes, Cherry Lake, Pinetta, Valdosta Regional Airport,
Kinderlou, I-75 At Exit 5, Nankin, Clyattville, Brooks Co A/p, Blue
Springs, Hanson and I-75 At Exit 11.
LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
3080 8313 3077 8314 3063 8314 3063 8329
3062 8327 3059 8326 3055 8326 3052 8324
3048 8324 3045 8344 3081 8362 3092 8309
3085 8308
TIME...MOT...LOC 1945Z 264DEG 25KT 3062 8339
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 1:04 AM CDT | Special Weather Statement | TAE | Holmes | 41 min |
| Mar 19, 1:20 AM CDT | Special Weather Statement | TAE | Bay | 40 min |
| Mar 19, 1:42 AM CDT | Special Weather Statement | TAE | Holmes, Jackson, Washington | 63 min |
| Mar 19, 2:32 AM CDT | Special Weather Statement | TAE | Calhoun, Gadsden, Jackson, Liberty | 58 min |
| Mar 19, 2:41 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 49 min |
| Mar 19, 3:05 AM CDT | Tornado Warning | TAE | Liberty, Wakulla | 25 min |
| Mar 19, 3:12 AM CDT | Special Weather Statement | TAE | Jefferson, Leon | 48 min |
| Mar 19, 3:22 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Wakulla | 23 min |
| Mar 19, 3:28 AM CDT | Tornado Warning | TAE | Liberty, Wakulla | 12 min |
| Mar 19, 3:37 AM CDT | Gale Watch | TAE | 11 hr | |
| Mar 19, 3:37 AM CDT | Small Craft Advisory | TAE | 33 hr | |
| Mar 19, 3:37 AM CDT | Small Craft Advisory | TAE | 3 days | |
| Mar 19, 3:43 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Taylor, Wakulla | 32 min |
| Mar 19, 3:48 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 45 hr |
| Mar 19, 3:58 AM CDT | Special Marine Warning | TAE | 62 min | |
| Mar 19, 4:06 AM CDT | Special Weather Statement | TAE | Lafayette, Taylor, Wakulla | 54 min |
| Mar 19, 4:27 AM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 63 min |
| Mar 19, 4:57 AM CDT | Special Marine Warning | TAE | 33 min | |
| Mar 19, 5:04 AM CDT | Special Weather Statement | TAE | Dixie | 41 min |
| Mar 19, 5:28 AM CDT | Special Marine Warning | TAE | 62 min | |
| Mar 19, 6:26 AM CDT | Special Marine Warning | TAE | 49 min | |
| Mar 19, 11:08 AM CDT | Special Weather Statement | TAE | Walton | 52 min |
| Mar 19, 11:12 AM CDT | Special Marine Warning | TAE | 48 min | |
| Mar 19, 11:25 AM CDT | Special Weather Statement | TAE | Bay | 50 min |
| Mar 19, 11:42 AM CDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Mar 19, 12:05 PM CDT | Special Marine Warning | TAE | 40 min | |
| Mar 19, 12:23 PM CDT | Special Weather Statement | TAE | Washington | 52 min |
| Mar 19, 12:38 PM CDT | Special Marine Warning | TAE | 37 min | |
| Mar 19, 12:52 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Washington | 25 min |
| Mar 19, 2:40 PM CDT | Gale Warning | TAE | 37 hr | |
| Mar 19, 3:50 PM CDT | Special Weather Statement | TAE | Gadsden | 40 min |
| Mar 19, 1:53 PM CDT | Special Weather Statement | TAE | Thomas | 52 min |
| Mar 19, 1:56 PM CDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 49 min |
| Mar 19, 2:13 PM CDT | Special Weather Statement | TAE | Baker | 47 min |
| Mar 19, 2:33 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Thomas | 42 min |
| Mar 19, 2:45 PM CDT | Special Weather Statement | TAE | Lowndes | 30 min |
| Mar 19, 3:12 PM CDT | Special Weather Statement | TAE | Cook | 33 min |
| Mar 19, 3:14 PM CDT | Special Weather Statement | TAE | Calhoun | 46 min |
| Mar 19, 3:21 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 43 min |
| Mar 19, 3:36 PM CDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 47 min |
| Mar 19, 3:17 PM CDT | Special Weather Statement | TAE | Geneva | 43 min |
| Mar 19, 3:27 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 63 min |
Nearby
High Surf Advisories in Florida, 2018Every high surf advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.